Alert archive / Wyoming / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 82, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 8, 2019, 3:32 PM MDT for Laramie County, Wyoming. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2019, 3:32 PM MDT (21:32 UTC)
- Expired
- Jun 8, 2019, 3:49 PM MDT
- In force
- 17 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 25 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2844 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
357
WUUS55 KCYS 082132
SVRCYS
WYC021-082200-
/O.NEW.KCYS.SV.W.0082.190608T2132Z-190608T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
332 PM MDT Sat Jun 8 2019
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Central Laramie County in southeastern Wyoming...
* Until 400 PM MDT.
* At 332 PM MDT, a severe thunderstorm was located 7 miles east of
Ranchettes, or 10 miles northeast of Cheyenne, moving northeast at
50 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Ranchettes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4117 10466 4121 10473 4152 10453 4132 10418
TIME...MOT...LOC 2132Z 226DEG 42KT 4124 10464
HAIL...1.50IN
WIND...60MPH
$$
Worley2 follow-up statements
838
WWUS55 KCYS 082140
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
340 PM MDT Sat Jun 8 2019
WYC021-082200-
/O.CON.KCYS.SV.W.0082.000000T0000Z-190608T2200Z/
Laramie WY-
340 PM MDT Sat Jun 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTHEASTERN LARAMIE COUNTY...
At 340 PM MDT, a severe thunderstorm was located 7 miles northwest of
Hillsdale, or 17 miles northeast of Cheyenne, moving northeast at 50
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Laramie County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4124 10456 4128 10465 4152 10453 4132 10418
TIME...MOT...LOC 2140Z 226DEG 42KT 4131 10454
HAIL...1.50IN
WIND...60MPH
$$
Worley453
WWUS55 KCYS 082149
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
349 PM MDT Sat Jun 8 2019
WYC021-082158-
/O.CAN.KCYS.SV.W.0082.000000T0000Z-190608T2200Z/
Laramie WY-
349 PM MDT Sat Jun 8 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LARAMIE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 4124 10456 4128 10465 4152 10453 4132 10418
TIME...MOT...LOC 2144Z 226DEG 42KT 4138 10444
$$
WorleyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:30 PM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 8, 2:30 PM MDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
230 PM MDT Sat Jun 8 2019
.SHORT TERM...(This evening through Monday)
Issued at 230 PM MDT Sat Jun 8 2019
Bit of convection firing over Laramie county currently and expect
this to continue the rest of the afternoon while expanding to the
northeast. A couple stronger storms not out of the question but
activity will be elevated in nature. Showers and a few storms will
then work gradually east across the Panhandle this evening as an
upper trough works across the region. Clearing skies and light
winds later tonight will allow temperatures out west to fall
well into the 30s and given the time of year have opted to post a
frost advisory for lower elevations there for late tonight into
Sunday morning. Clouds should hold on long enough east of the mtns
to limit cooling there. Sunday and Monday look to be mild and
mainly dry with the CWA residing under a wnw flow aloft. Another
chilly morning Monday which may necessitate additional advys.
.LONG TERM...(Monday night through Saturday)
Issued at 230 PM MDT Sat Jun 8 2019
Cooler then normal temperatures to start the beginning and middle of
the week but a warming trend will ensue by late week. A dry will
start off the week but a more active and unsettled pattern will
occur by late week that will bring several rounds of showers and
thunderstorms to Wyoming and Nebraska. Will need to monitor for snow-
melt and mountain creek rises towards the back half of the week.
Northwest flow pattern will be in place across the northern and
central Rockies early to mid-week that will keep temperatures near
to just below normal. Overall moisture and theta-e profiles will be
limited in the northwest flow and thus overall precipitation
coverage will be minimal Tuesday into Wednesday. Another weak trough
will shift across NV/UT late week and allow for more westerly to
southwest flow aloft with slightly greater vertical moisture
advection into the region. Greater precipitation coverage likely by
late week into the weekend as a series of disturbances Fujiwara
in the split flow across the western CONUS. Will need monitor the
late week and weekend for pockets of heavy rain and any impacts
for swelling rivers/creeks.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1136 AM MDT Sat Jun 8 2019
A cold front passing over the area will bring lower ceilings and
showers and thunderstorms this afternoon. Anticipate showers and
thunderstorms to be light to moderate. Ceilings should only drop
to MVFR criteria in areas of showers. Winds will also increase in
response to the front and shift to a more northeasterly direction.
&&
.FIRE WEATHER...
Issued at 230 PM MDT Sat Jun 8 2019
Much cooler weather will settle over the area overnight once skies
clear. Scattered showers are expected this evening with a few
storms possible mainly over the southern Panhandle this evening.
Dry and mild conditions can be expected Sunday through Monday then
a gradual warming trend is expected after that.
&&
.HYDROLOGY...
Issued at 254 AM MDT Sat Jun 8 2019
Rivers and streams across southeast Wyoming will continue to be
elevated this weekend before some cooler air moves into the area,
which will limit the melting of the mountain snowpack. The
Encampment River west of Saratoga is the latest river to enter
action stage, but is forecast to remain below flood stage this
weekend. The Laramie River and the upper North Platte are expected
to remain below flood stage as well even though the upper North
Platte may get close early this morning and early Sunday morning.
Area rivers may lower below action stage Tuesday and Wednesday due
to the cooler air over the area.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Frost Advisory from 2 AM to 8 AM MDT Sunday for WYZ109-110-113-
115.
NE...None.
&&
SHORT TERM...RE
LONG TERM...JSA
AVIATION...CW
FIRE WEATHER...RE
HYDROLOGY...TJT/CLHHazardous weather outlook, Jun 8, 11:27 AM MDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1127 AM MDT Sat Jun 8 2019 NEZ054-055-WYZ119-091100- Kimball-Cheyenne-East Laramie County- 1127 AM MDT Sat Jun 8 2019 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered showers and a few thunderstorms are expected over the area this afternoon into this evening. Some potential exists for a couple storm to become strong with hail the main threat. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation is not expected at this time. NEZ019>021-WYZ106>108-115>118-091100- Scotts Bluff-Banner-Morrill- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County- 1127 AM MDT Sat Jun 8 2019 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered showers and a few thunderstorms are expected this afternoon into tonight. No severe storms are expected. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-095-096-WYZ101>105-109>114-091100- Dawes-Box Butte-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range- 1127 AM MDT Sat Jun 8 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Jun 8, 3:17 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
317 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 3 SE CHEYENNE 41.11N 104.75W
06/08/2019 E0.88 INCH LARAMIE WY TRAINED SPOTTER
&&
RUBINLocal storm report, Jun 8, 3:19 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
319 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL SOUTH GREELEY HIGHWAY 41.10N 104.81W
06/08/2019 M1.00 INCH LARAMIE WY NWS EMPLOYEE
&&
WILLSLocal storm report, Jun 8, 3:22 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
322 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 2 S CHEYENNE 41.12N 104.79W
06/08/2019 E1.75 INCH LARAMIE WY EMERGENCY MNGR
EMA REPORTS QUARTERS TO GOLFBALLS.
&&
GCLAYCOMLocal storm report, Jun 8, 3:23 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
323 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 2 SE CHEYENNE 41.12N 104.76W
06/08/2019 E1.00 INCH LARAMIE WY PUBLIC
EAST PERSHING AND COLLEGE.
&&
GCLAYCOMLocal storm report, Jun 8, 3:27 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
327 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL SE CHEYENNE 41.15N 104.79W
06/08/2019 M0.75 INCH LARAMIE WY PUBLIC
0322 PM HAIL 2 ENE CHEYENNE 41.16N 104.76W
06/08/2019 M1.50 INCH LARAMIE WY PUBLIC
SONIC AT DELL RANGE
&&
WILLSLocal storm report, Jun 8, 3:32 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
332 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL CHEYENNE 41.15N 104.79W
06/08/2019 E1.50 INCH LARAMIE WY TRAINED SPOTTER
FORMER SPOTTER FROM COLORADO OBSERVED 1.5 INCH HAIL
0324 PM HAIL 2 NE CHEYENNE 41.17N 104.76W
06/08/2019 E1.00 INCH LARAMIE WY PUBLIC
&&
WILLSThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:29 PM MDT | Frost Advisory | CYS | Albany, Carbon | 18 hr |
| Jun 8, 2:37 PM MDT | Special Weather Statement | CYS | Laramie | 38 min |
| Jun 8, 2:45 PM MDT | Special Weather Statement | CYS | Laramie | 45 min |
| Jun 8, 3:05 PM MDT | Special Weather Statement | CYS | Laramie | 40 min |
| Jun 8, 3:17 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 28 min |
| Jun 8, 3:50 PM MDT | Special Weather Statement | CYS | Laramie | 40 min |
| Jun 8, 3:56 PM MDT | Special Weather Statement | CYS | Laramie | 49 min |
| Jun 8, 4:05 PM MDT | Special Weather Statement | CYS | Laramie | 40 min |
| Jun 8, 4:47 PM MDT | Special Weather Statement | CYS | Laramie | 43 min |
| Jun 8, 5:08 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 24 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.